advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Goff, Kansas, USA:

My seven year old son was diagnosed with type 1 diabetes a year ago. Yesterday, he got the flu vaccination, and afterwards his blood sugars ran high in the 290-320 mg/dl [16.1-17.8 mmol/L] range. I am curious if the vaccine could have caused this.

Answer:

The flu vaccine is a modified virus. So exactly what you described is likely a response to the body receiving the immunization. You should follow modified sick day rules or discuss this with your diabetes team. The same will likely occur with other immunizations including the flu booster shots that are scheduled.

SB

DTQ-20001221121956
Original posting 4 Jan 2001
Posted to Hyperglycemia and DKA

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.